Advertisement

Reactions Weekly

, Volume 1771, Issue 1, pp 215–215 | Cite as

Multiple drugs

Poly-substance abuse, opioid use disorder followed by opioid withdrawal symptoms: case report
Case report
  • 122 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 27-year-old woman developed opioid use disorder and opioid withdrawal symptoms following abuse of hydromorphone, morphine and oxycodone in a clinical setting under malingering. Additionally, she also abused clonazepam [dosages and durations of treatments to reactions onsets not stated; not all routes stated].

The woman presented to an emergency department in a hospital citing a suicide attempt three hours after ingestion of glass shards with blood in vomit, nausea, diffuse abdominal discomfort and throat, chest, and abdominal pain. Since 2 months prior to the presentation, she had been ingesting clonazepam daily, and she had started using IV heroin daily 3 weeks prior to the admission. She reported that she needed help about her substance use and suicidality (malingering...

Reference

  1. Nisavic M, et al. Case 26-2019: A 27-Year-Old Woman with Opioid Use Disorder and Suicidal Ideation. New England Journal of Medicine 381: 763-771, No. 8, 22 Aug 2019. Available from: URL: http://doi.org/10.1056/NEJMcpc1904043 - USA

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations